MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA 1/2IN UF 10BAG 500CS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA 1/2IN UF 10BAG 500CS; PISTON SYRINGE
Model Number 328466
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported syringe 0.5ml 30ga 1/2in uf 10bag 500cs had foreign matter.The following information was provided by the initial reporter: "pharmacist stated, he noticed the clear liquid/foreign matter on needle.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (6) 1/2cc, 12.7mm, 30g syringes in open poly bags from lot # 1074125.Customer states that there is foreign matter on and coming out of syringe.All returned syringes were examined and 5 out of 6 samples exhibited about 2-3 units of a clear liquid in the barrel.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.A review of the device history record was completed for batch# 1074125.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause: l2l dispatch was opened for excessive silicone being put into the barrels.Several guns had air in the lines.H3 other text : see h.10.

Brand Name
SYRINGE 0.5ML 30GA 1/2IN UF 10BAG 500CS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12529288
Report Number1920898-2021-01016
Device Sequence Number17219964
Product Code FMF
UDI-Device Identifier00382908466035
UDI-Public00382908466035
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number328466
Device Catalogue Number328466
Device Lot Number1074125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1